Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Existence of energy maximizing vortices in a three-dimensionalquasigeostrophic shear flow with bounded height
University of Tabriz, Dept. of Mathematics.
Stockholm University, Faculty of Science, Department of Meteorology .
University of Tabriz, Dept. of Mathematics.
2010 (English)In: Nonlinear Analysis, ISSN 1468-1218, Vol. 11, no 3, 1589-1599 p.Article in journal (Refereed) Published
Abstract [en]

The existence of an energy maximizer relative to a class of rearrangements of agiven function is proved. The maximizers are stationary and stable solutions of thequasigeostrophic equation, which governs the time evolution of large-scale threedimensionalgeophysical flow in a vertically bounded domain. The background flow isunidirectional, with linear horizontal shear. The theorem proved implies the existence of afamily of stationary and stable vortices that rotate in the same direction as the backgroundshear. It extends an earlier theorem by Burton and Nycander, which is valid for a verticallyunbounded domain.

Place, publisher, year, edition, pages
Elsevier , 2010. Vol. 11, no 3, 1589-1599 p.
Keyword [en]
rearrangements, vortices, variational problems, quasigeostrophy
National Category
Mathematical Analysis
Research subject
Meteorology
Identifiers
URN: urn:nbn:se:su:diva-49861DOI: 10.1016/j.nonrwa.2009.03.013ISI: 000278768800035OAI: oai:DiVA.org:su-49861DiVA: diva2:379860
Note
authorCount :3Available from: 2010-12-20 Created: 2010-12-20 Last updated: 2017-12-11Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Nycander, Jonas
By organisation
Department of Meteorology
In the same journal
Nonlinear Analysis
Mathematical Analysis

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 82 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf